MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 PFCSIGMA POST FEMAUG TRL4MM S4; KNEE INSTRUMENT : ALIGNMENT DEVICES

DEPUY IRELAND - 9616671 PFCSIGMA POST FEMAUG TRL4MM S4; KNEE INSTRUMENT : ALIGNMENT DEVICES
Catalog Number 961886
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the size 4 4mm posterior augment trial no longer snaps on to the femur trial.There was no surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = according to the information received, ¿it was reported that the size 4 4mm posterior augment trial no longer snaps on to the femur trial.There was no surgical delay".The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the post of the pfcsigma post femaug trl4mm s4 has broken off, fragment was not returned for evaluation.Additionally, the device shows an overall worn appearance consistent with normal and repetitive use over a long period of time.Based on the damage of the post it is reasonable that the observed condition prevents the device from holding and/or assembling the femur trial as intended.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing for over 27 years old.The overall complaint was confirmed as the observed condition of the pfcsigma post femaug trl4mm s4 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (d0996) provided is not a valid finished goods lot# h3.

Brand Name
PFCSIGMA POST FEMAUG TRL4MM S4
Common Device Name
KNEE INSTRUMENT : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17683440
Report Number1818910-2023-18075
Device Sequence Number12306943
Product Code HWT
UDI-Device Identifier10603295240396
UDI-Public10603295240396
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number961886
Device Lot NumberD0996
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/26/2023
10/02/2023
10/03/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date09/27/2023
10/03/2023
10/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/1996
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale